Alert archive / Mississippi / Flash Flood Watches in 2014

Flash Flood Watch 2, NWS Jackson, MS

March 27, 201424 counties in Mississippi; Catahoula Parish, Concordia Parish, Tensas Parish, Louisiana

NWS Jackson, MS issued this flash flood watch at Mar 27, 2014, 9:55 PM CDT for 24 counties in Mississippi; Catahoula Parish, Concordia Parish, Tensas Parish, Louisiana. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Mar 27, 2014, 9:55 PM CDT (02:55 UTC)
Expired
Mar 28, 2014, 5:00 AM CDT
In force
7 hr
Issued by
NWS Jackson, MS
Flood severity
None
All 27 counties

Catahoula Parish, LA, Concordia Parish, LA, Tensas Parish, LA, Adams County, MS, Claiborne County, MS, Clarke County, MS, Copiah County, MS, Covington County, MS, Franklin County, MS, Hinds County, MS, Jasper County, MS, Jefferson County, MS, Jefferson Davis County, MS, Jones County, MS, Kemper County, MS, Lauderdale County, MS, Lawrence County, MS, Leake County, MS, Lincoln County, MS, Madison County, MS, Neshoba County, MS, Newton County, MS, Rankin County, MS, Scott County, MS, Simpson County, MS, Smith County, MS, Warren County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 30 km from the middle of the area, began a volume at 02:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 2.9 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2014-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2014-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 141 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
970 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
141 m²/s²
0-3 km storm-relative helicity
291 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

673 
WGUS64 KJAN 280255
FFAJAN

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE JACKSON MS
955 PM CDT THU MAR 27 2014

...FLASH FLOOD WATCH TONIGHT OVER CENTRAL AND SOUTHERN PORTIONS OF
THE ARKLAMISS...

LAZ024>026-MSZ043>066-281000-
/O.NEW.KJAN.FF.A.0002.140328T0255Z-140328T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CATAHOULA-TENSAS-CONCORDIA-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-
HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-
SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-
INCLUDING THE CITIES OF...JONESVILLE...HARRISONBURG...NEWELLTON...
ST. JOSEPH...WATERPROOF...VIDALIA...FERRIDAY...WEST FERRIDAY...
RIDGELAND...MADISON...CANTON...CARTHAGE...PHILADELPHIA...
PEARL RIVER...DE KALB...SCOOBA...VICKSBURG...JACKSON...PEARL...
BRANDON...RICHLAND...FOREST...MORTON...NEWTON...UNION...DECATUR...
CONEHATTA...MERIDIAN...PORT GIBSON...CRYSTAL SPRINGS...
HAZLEHURST...WESSON...MAGEE...MENDENHALL...TAYLORSVILLE...
RALEIGH...BAY SPRINGS...HEIDELBERG...QUITMAN...STONEWALL...
SHUBUTA...FAYETTE...NATCHEZ...BUDE...ROXIE...MEADVILLE...
BROOKHAVEN...MONTICELLO...NEW HEBRON...PRENTISS...BASSFIELD...
COLLINS...MOUNT OLIVE...LAUREL
955 PM CDT THU MAR 27 2014

...FLASH FLOOD WATCH IN EFFECT UNTIL 5 AM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF NORTHEAST LOUISIANA AND 
  MISSISSIPPI. 

* UNTIL 5 AM CDT FRIDAY

* TWO TO FOUR INCHES OF RAIN COULD FALL IN THE WATCH AREA AS VERY
  MOIST AIR CONTINUES TO SUPPORT A LARGE AREA OF SHOWERS AND
  THUNDERSTORMS OVER THE AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

EC
1 follow-up statement
399 
WGUS64 KJAN 280957
FFAJAN

FLOOD WATCH
NATIONAL WEATHER SERVICE JACKSON MS
457 AM CDT FRI MAR 28 2014

...FLASH FLOOD WATCH TO EXPIRE AT 5AM...

OVERALL CONVECTIVE SYSTEM AS BEGUN TO PICK UP PACE TO THE EAST WITH A
GRADUAL DRYING TREND EXPECTED THROUGH THE EARLY TO MID MORNING HOURS.
WHILE SOME HEAVY DOWNPOURS WILL STILL BE POSSIBLE WITHIN THE CURRENT
ACTIVITY...OVERALL RAINFALL RATES HAVE BEEN ON THE DECREASE AND WILL
LET THE CURRENT FLASH FLOOD WATCH EXPIRE.

LAZ024>026-MSZ043>066-281100-
/O.EXP.KJAN.FF.A.0002.000000T0000Z-140328T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CATAHOULA-TENSAS-CONCORDIA-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-
HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-
SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-
INCLUDING THE CITIES OF...JONESVILLE...HARRISONBURG...NEWELLTON...
ST. JOSEPH...WATERPROOF...VIDALIA...FERRIDAY...WEST FERRIDAY...
RIDGELAND...MADISON...CANTON...CARTHAGE...PHILADELPHIA...
PEARL RIVER...DE KALB...SCOOBA...VICKSBURG...JACKSON...PEARL...
BRANDON...RICHLAND...FOREST...MORTON...NEWTON...UNION...DECATUR...
CONEHATTA...MERIDIAN...PORT GIBSON...CRYSTAL SPRINGS...
HAZLEHURST...WESSON...MAGEE...MENDENHALL...TAYLORSVILLE...
RALEIGH...BAY SPRINGS...HEIDELBERG...QUITMAN...STONEWALL...
SHUBUTA...FAYETTE...NATCHEZ...BUDE...ROXIE...MEADVILLE...
BROOKHAVEN...MONTICELLO...NEW HEBRON...PRENTISS...BASSFIELD...
COLLINS...MOUNT OLIVE...LAUREL
457 AM CDT FRI MAR 28 2014

...FLASH FLOOD WATCH WILL EXPIRE AT 5 AM CDT EARLY THIS MORNING...

THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHEAST LOUISIANA AND
MISSISSIPPI WILL EXPIRE AT 5 AM CDT EARLY THIS MORNING. 

$$

ALLEN

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood watch went out at Mar 27, 9:51 PM CDT, 4 minutes earlier.

Area forecast discussion, Mar 27, 9:51 PM CDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
951 PM CDT THU MAR 27 2014

.UPDATE...

CONSIDERING ISSUANCE OF A FLASH FLOOD WATCH FOR CENTRAL/SOUTHERN
PORTIONS OF THE FORECAST AREA. IMPRESSIVE HEAVY RAIN SET-UP WITH
SPLIT UPPER LEVEL JET STRUCTURE AND LEFT EXIT REGION OF SUBTROPICAL
JET STREAM ANCHORING CURRENT CONVECTIVE SYSTEM OVER THE AREA.
PERSISTENT UPSTREAM LOW LEVEL THETAE ADVECTION IS STRONG AND WILL
HELP TO MAINTAIN THE SYSTEM FOR MUCH OF THE NIGHT. EVENING RAOB AT
JAN WAS NOT THE MOST EFFICIENT LOOKING WITH A 1.28 PRECIPITABLE
WATER...BUT EXPECT CONTINUED MOISTENING TO MAKE THE AIRMASS MORE
SUPPORTIVE OF HEAVY RAIN. OTHERWISE...THE FORECAST IS GENERALLY ON
TRACK AND WILL CONTINUE TO MENTION POSSIBLITY OF A FEW STRONG/SEVERE
STORMS CONTINUING AT LEAST FOR THE NEXT SEVERAL HOURS. /EC/

&&

.PREV DISCUSSION... /ISSUED 355 PM CDT THU MAR 27 2014/

SHORT TERM...(TONIGHT THROUGH SATURDAY NIGHT) THE PRIMARY CONCERNS
WILL BE THE SEVERE POTENTIAL FOR LATER THIS AFTERNOON INTO THIS
EVENING AND AGAIN EARLY FRIDAY AS WELL AS AFTERNOON AND EVENING. THIS
FOLLOWED BY THE WIND ADVISORY CURRENTLY IN EFFECT THEN POPS AND
TEMPS.

LATEST SATELLITE IMAGERY SHOWED THE POLAR AND SUBTROPICAL JETS
MOVING CONFLUENTLY OVER THE SOUTHERN STREAM. A DRY SLOT WAS NOTED
BETWEEN BOTH JETS. A POLAR SHORTWAVE WAS MOVING OVER THE PLAINS. THE
ARKLAMISS REGION WAS UNDER WEST TO SOUTHWEST IN THE MID TO UPPER
LEVELS TO GOOD SOUTHERLY FLOW IN THE LOW LEVELS. SATELLITE IMAGERY WAS
ALSO PICKING UP SOME RICH MOISTURE IN THE NORTHWEST GULF OF AROUND
1.7 INCHES. AREA RADARS WERE PICKING UP SOME CONVECTION FROM THE
APPROACHING SHORT WAVE OVER THE ARKLATEX REGION. THERE HAS BEEN A FEW
STRONG STORMS THERE. BREEZY CONDITIONS WERE NOTED ACROSS THE REGION WITH
STRONGER WINDS IN THE DELTA REGION WITH GUSTS AROUND 30 KNOTS. SO WILL
MAINTAIN WIND ADVISORY UNTIL 9 PM.  DEWPOINTS ACROSS THE REGION WERE
IN THE 40S AND 50S ACROSS THE REGION.

FOR THIS AFTERNOON INTO TONIGHT...EXPECT CONVECTION ACROSS THE WEST
FOR THIS AFTERNOON...WHICH WILL SPREAD ACROSS THE REGION FOR
TONIGHT. THE LOCAL AND NATIONAL WRF MODELS SHOW THE CONVECTION
SPREADING ACROSS THE REGION OVERNIGHT WITH HAIL BEING THE MAIN RISK.
WILL COLOR THE HAIL RISK MAINLY THE WESTERN AREAS IN THE HWO AND
GRAPHICAST.THIS WILL BE DUE TO THE STORMS BEING ELEVATED WITH THE
AID OF THE CONFLUENT POLAR AND SUBTROPICAL JETS WITH THE BASE OF THE
PLAINS SHORT WAVE MOVING INTO THE REGION. FOR TONIGHT SOME OF THE
MODELS CUTS OFF SOME OF THE ACTIVITY DUE TO AN MCS ALONG THE GULF
COAST OVERNIGHT. THE NATIONAL WRF MODELS SHOWS THE GULF COMPLEX
DEEPER IN THE GULF WHILE A COMPLEX CROSSES THE REGION OVERNIGHT. SO
WILL KEEP HIGH MOS POPS OVERNIGHT. PWATS WILL BE AROUND 1.6 INCHES
WHICH IS AROUND THE 99TH PERCENTILE FOR THIS TIME OF YEAR. THIS
COULD SPELL SOME LOCALLY HEAVY DOWNPOURS OVERNIGHT. THE LOCAL AND
NATIONAL HIGH RES MODELS ARE SHOWING 2-3 INCHES GENERALLY SOUTH OF
INTERSTATE 20. LOCAL WRF SHOWS 1-2 INCHERS IN THE NORTHWEST DELTA.

FOR FRIDAY AND FRIDAY NIGHT...THINGS GET A LITTLE MORE POTENT FOR
THIS PERIOD AS WE GET A POTENT SHORT WAVE COMBINED WITH A COLD FRONT
TO MOVE THROUGH THE REGION. SOME OF THE MODELS POINT TO SOME SEVERE
RISK EARLY IN THE EAST AND SOUTHEAST...WHICH WILL BE CONSIDERED FOR
THE HWO AND GRAPHICAST BEFORE THE MAIN EVENT FOR FRIDAY AFTERNOON
AND EVENING.  THE GFS HINTS WITH THE K INDEX PARAMETERS...MESO HIGH
AND OTHER FEATURES THAT AN MCS WILL MOVE ACROSS THE REGION FOR
FRIDAY AFTERNOON AND EVENING. SOME OF THE FEATURES WILL BE SIG
SEVERE LAYER AROUND 40K...K-INDEX 30 PLUS...LAPSE RATE 7-8C...LI -6
TO -10...AND MLCAPES 2000-3000. 0-3KM BULK SHEAR FLUCTUATES UP AND
DOWN DURING THE DAY FROM 15 TO 35 KNOTS PERPENDICULAR TO ANYTHING
COMING IN FROM THE WEST. MODELS SOUNDINGS SHOWS SOME PRETTY LONG 40
KNOT HODOGRAPHS...WHICH MAY SPELL SOME SUPERCELLS AND SPLITTING
CELLS DURING THE PERIOD. PWATS WILL BE AROUND 1.5 INCHES...WHICH
SPELLS ANOTHER AROUND OF LOCALLY HEAVY RAINFALL...WHICH WILL HAVE TO
BE MONITORED ON TOP OF THE RAINFALL FOR THE PREVIOUS PERIOD. 0-1 KM
SHEAR STILL DOES NOT LOOK IMPRESSIVE...BUT DEEP LAYER SHEAR STILL
LOOKS PRETTY GOOD. SO THE PRIMARY RISK WILL CONTINUE TO BE LARGE
HAIL AND DAMAGING WINDS. WILL KEEP THE MENTION OF TORNADOES OUT OF
THE HWO FOR NOW. EXPECT THE STRONG ACTIVITY TO END BY AFTER MIDNIGHT
AS THE BEST DYNAMICS SHIFTS AWAY FROM THE REGION AS THE COLD FRONT
SWEEPS ACROSS THE EASTERN AREA. TIMING OF THE DEVELOP FOR FRIDAY
AFTERNOON AND EVENING WILL BE DIFFICULT TO ASSESS IN A GRAPHICAST. IT
WILL DEPEND ON HOW THINGS DEVELOP AFTER THE FIRST WAVE FOR TONIGHT.
WARM AIR ADVECTION WILL PROVIDE HIGHS IN THE 70S AND LOWS WILL BE A
LITTLE COOLER FOR FRIDAY NIGHT WITH MOST AREAS IN THE 50S.

FOR SATURDAY AND SATURDAY NIGHT...THE FRONT WILL EXIT EAST OF THE REGION
AS WE GO INTO MUCH CALMER CONDITIONS. EXPECT THE LAST OF THE SHOWERS
TO EXIT THE EAST BY AFTERNOON. HIGH PRESSURE WILL BUILDS ACROSS THE
REGION DURING THE PERIOD. TEMPERATURES ACROSS THE REGION WILL ONCE AGAIN
COOL DOWN IN THE 40S FOR SATURDAY NIGHT.

AS FAR AS TEMPS ARE CONCERN WENT GENERALLY CLOSE TO MAV AND GMOS
GUIDANCE...EXCEPT WENT WITH A BLEND OF MAV/NAM FOR TONIGHTS LOWS.

AS FAR AS POPS ARE CONCERN WENT WITH MAV GUIDANCE FOR
TONIGHT...ADJUSTED HIGHER MET GUIDANCE FOR FRIDAY AND LOWERED EURO
GUIDANCE FOR FRIDAY NIGHT. MAV LOOKED PRETTY GOOD FOR SATURDAY
MORNING. /17/

SUNDAY THROUGH WEDNESDAY

BUILDING MID LEVEL RIDGE IN THE WAKE OF THE SHORTWAVE WILL DOMINATE
THE PATTERN THROUGH THE BEGINNING OF THE WEEK AS IT SLOWLY TRAVERSES
THE REGION. BY MONDAY AFTERNOON...RIDGE LOOKS TO PUSH TO THE EAST
WHILE SURFACE HIGH PRESSURE WILL HAVE ALREADY MOVED EAST ALLOWING
LOW LEVEL SOUTHERLY FLOW TO BECOME ESTABLISHED. MID LEVEL SHORTWAVE
MOVING THROUGH THE UPPER MS VALLEY WILL DRAG A WEAK SURFACE COLD
FRONT INTO THE NORTHERN PORTIONS MONDAY NIGHT. WEAK LOW LEVEL FLOW
SHOULD ALLOW SOME MOISTURE TO POOL ALONG THE BOUNDARY AND ENOUGH
LIFT LOOKS TO BE PRESENT FOR A FEW SHOWERS. BOUNDARY CONTINUES TO
SAG SOUTH TUESDAY WITH CONTINUED SHOWERS ALONG IT...BUT RAPIDLY
PUSHES BACK NORTH BY TUESDAY NIGHT IN ADVANCE OF MORE POTENT WAVE
MOVING OUT OF THE SW US.

GFS AND EURO BEGIN TO DIVERGE WITH THE HANDLING OF THIS SYSTEM FOR
WED/THU WITH THE GFS BEING SOMEWHAT FASTER. IN EITHER CASE...THIS
SYSTEM WILL HAVE TO MONITORED AS DECENT SHEAR LOOKS TO BECOME
COINCIDENT WITH HIGH CAPES AHEAD OF THE COLD FRONT./26/

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.

&&
Hazardous weather outlook, Mar 27, 4:23 PM CDT, 5 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
423 PM CDT THU MAR 27 2014

ARZ074-075-LAZ007>009-015-016-MSZ018-019-025>027-034>036-040>042-
047-282130-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-WASHINGTON-
HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-YAZOO-WARREN-
423 PM CDT THU MAR 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...NORTHWEST MISSISSIPPI...AND WEST CENTRAL
MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

SEVERE THUNDERSTORMS
RISK...ELEVATED
TIMING...MAINLY FRIDAY AFTERNOON

SOUTH WIND GUSTS OVER 30 MPH WILL REMAIN POSSIBLE INTO THIS EVENING
AND A WIND ADVISORY REMAINS IN EFFECT THROUGH 9 PM FOR PORTIONS OF
THE ARKLAMISS DELTA.

A FEW SEVERE STORMS ARE POSSIBLE LATE THIS AFTERNOON AND THROUGH LATE
EVENING WITH THE MAIN RISK BEING HAIL UP TO THE SIZE OF QUARTERS.

THE LARGER RISK FOR SEVERE WEATHER WILL BE LATE TOMORROW AFTERNOON
INTO FRIDAY EVENING AS A POTENT COMBINATION OF INSTABILITY AND WIND
SHEAR PRODUCES STORMS WITH THE POTENTIAL FOR HAIL UP TO GOLF BALL
SIZE AND DAMAGING WINDS.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1
WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2
WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

WE REMAIN CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS TO 60 MPH
OR GREATER AND HAIL 1 INCH OR LARGER FOR EXTREME SOUTHEAST
ARKANSAS...PORTIONS OF NORTHEAST LOUISIANA...PORTIONS OF CENTRAL
MISSISSIPPI...PORTIONS OF WEST CENTRAL MISSISSIPPI...PORTIONS OF EAST
CENTRAL MISSISSIPPI...AND ALL OF NORTH CENTRAL MISSISSIPPI ON FRIDAY
NIGHT.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT
THROUGH FRIDAY NIGHT.

MSZ028>033-037>039-043>045-282130-
MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-
NOXUBEE-MADISON MS-LEAKE-NESHOBA-
423 PM CDT THU MAR 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL
MISSISSIPPI...AND NORTHEAST MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

SEVERE THUNDERSTORMS
RISK...ELEVATED
TIMING...FRIDAY AFTERNOON

A RISK FOR SEVERE WEATHER WILL EXIST FOR LATE TOMORROW AFTERNOON
INTO FRIDAY EVENING AS A POTENT COMBINATION OF INSTABILITY AND WIND
SHEAR PRODUCES STORMS WITH THE POTENTIAL FOR HAIL UP TO GOLF BALL
SIZE AND DAMAGING WINDS.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

WE REMAIN CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS TO 60 MPH
OR GREATER AND HAIL 1 INCH OR LARGER FOR EXTREME SOUTHEAST
ARKANSAS...PORTIONS OF NORTHEAST LOUISIANA...PORTIONS OF CENTRAL
MISSISSIPPI...PORTIONS OF WEST CENTRAL MISSISSIPPI...PORTIONS OF EAST
CENTRAL MISSISSIPPI...AND ALL OF NORTH CENTRAL MISSISSIPPI ON FRIDAY
NIGHT.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION FRIDAY AFTERNOON
THROUGH FRIDAY NIGHT.

MSZ046-048>052-054>058-062>066-072>074-282130-
KEMPER-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-COPIAH-SIMPSON-SMITH-
JASPER-CLARKE-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-
MARION-LAMAR-FORREST-
423 PM CDT THU MAR 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...EAST CENTRAL MISSISSIPPI...SOUTH CENTRAL
MISSISSIPPI...AND SOUTHEAST MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

SEVERE THUNDERSTORMS
RISK...LIMITED
TIMING...FRIDAY

A FEW STRONG TO LOCALLY SEVERE STORMS CAPABLE OF HAIL UP TO QUARTER
SIZE AND DAMAGING WIND GUSTS WILL BE POSSIBLE EARLY FRIDAY MORNING
THROUGH MIDDAY FRIDAY...MAINLY ALONG AND SOUTH OF A MERIDIAN TO
BROOKHAVEN LINE.

OTHERWISE...A LIMITED RISK FOR SEVERE WEATHER WILL EXIST FOR LATE
TOMORROW AFTERNOON INTO FRIDAY EVENING AS A POTENT COMBINATION OF
INSTABILITY AND WIND SHEAR PRODUCES STORMS WITH THE POTENTIAL FOR
LARGE HAIL AND DAMAGING WINDS.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

SEVERE THUNDERSTORMS WILL REMAIN POSSIBLE WITH WIND GUSTS TO 60 MPH
OR GREATER AND HAIL 1 INCH OR LARGER FOR PORTIONS OF EAST CENTRAL
MISSISSIPPI...PORTIONS OF CENTRAL MISSISSIPPI...PORTIONS OF NORTHEAST
LOUISIANA...PORTIONS OF WEST CENTRAL MISSISSIPPI...AND ALL OF SOUTH
CENTRAL MISSISSIPPI ON FRIDAY NIGHT.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION FRIDAY
THROUGH FRIDAY NIGHT.

LAZ023>026-MSZ053-059>061-282130-
FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-CLAIBORNE-JEFFERSON-ADAMS-
FRANKLIN MS-
423 PM CDT THU MAR 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...AND SOUTHWEST MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

SEVERE THUNDERSTORMS
RISK...LIMITED
TIMING...TONIGHT THROUGH FRIDAY

A FEW SEVERE STORMS ARE POSSIBLE LATE THIS AFTERNOON AND THROUGH
LATE EVENING WITH THE MAIN RISK BEING HAIL UP TO THE SIZE OF
QUARTERS.

THE MORE SIGNIFICANT RISK FOR SEVERE WEATHER WILL BE LATE TOMORROW
AFTERNOON INTO FRIDAY EVENING AS A POTENT COMBINATION OF INSTABILITY
AND WIND SHEAR PRODUCES STORMS WITH THE POTENTIAL FOR LARGE HAIL AND
DAMAGING WIND GUSTS.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2
WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

SEVERE THUNDERSTORMS WITH WIND GUSTS TO 60 MPH OR GREATER AND HAIL 1
INCH OR LARGER WILL REMAIN POSSIBLE FOR PORTIONS OF EAST CENTRAL
MISSISSIPPI...PORTIONS OF CENTRAL MISSISSIPPI...PORTIONS OF NORTHEAST
LOUISIANA...PORTIONS OF WEST CENTRAL MISSISSIPPI...AND ALL OF SOUTH
CENTRAL MISSISSIPPI ON FRIDAY NIGHT.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT
THROUGH FRIDAY NIGHT.

50

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH
 OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Mar 27, 8:30 PM CDT, 1 hour 25 minutes before
LAZ024-026-280200-
CONCORDIA LA-CATAHOULA LA-
830 PM CDT THU MAR 27 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
830 PM CDT THU MAR 27 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER ARCHIE AT 830 PM CDT...MOVING
NORTHEAST AT 45 MPH.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN CENTRAL CATAHOULA AND NORTHERN CONCORDIA PARISHES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3183 9157 3179 9158 3175 9154 3175 9142
      3170 9140 3165 9140 3162 9148 3164 9150
      3161 9152 3147 9195 3161 9202 3165 9202
TIME...MOT...LOC 0130Z 247DEG 39KT 3159 9189

BK
Local storm report, Mar 27, 8:36 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
836 PM CDT THU MAR 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     HAIL             4 SW EUPORA             33.51N 89.33W
03/27/2014  E1.00 INCH       WEBSTER            MS   PUBLIC

&&

DL
Local storm report, Mar 27, 8:57 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
857 PM CDT THU MAR 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     TSTM WND DMG     4 WNW MATHISTON         33.56N 89.19W
03/27/2014                   WEBSTER            MS   EMERGENCY MNGR

            TREES WERE DOWNED BETWEEN EUPORA AND MATHISTON

&&

DL
Local storm report, Mar 27, 9:10 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
910 PM CDT THU MAR 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     TSTM WND DMG     4 WNW MATHISTON         33.56N 89.19W
03/27/2014                   WEBSTER            MS   EMERGENCY MNGR

            LIGHT DAMAGE TO A DOUBLE WIDE TRAILER BETWEEN EUPORA AND
            MATHISTON

&&

DL
Special weather statement, Mar 27, 9:23 PM CDT, 32 minutes before
MSZ018-019-280255-
SUNFLOWER MS-BOLIVAR MS-
923 PM CDT THU MAR 27 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
923 PM CDT THU MAR 27 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED OVER BENOIT AT 924 PM CDT...MOVING
NORTHEAST AT 60 MPH.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHERN BOLIVAR AND NORTHEASTERN SUNFLOWER COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3399 9045 3398 9044 3379 9045 3354 9102
      3366 9111 3367 9104 3369 9103 3371 9105
      3371 9109 3400 9053
TIME...MOT...LOC 0224Z 240DEG 58KT 3367 9096

BK
Special weather statement, Mar 27, 9:34 PM CDT, 21 minutes before
LAZ024-026-280305-
CONCORDIA LA-CATAHOULA LA-
934 PM CDT THU MAR 27 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
934 PM CDT THU MAR 27 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED 9 MILES NORTHWEST OF LARTO AT 934
PM CDT...MOVING EAST AT 35 MPH.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTH CENTRAL CATAHOULA AND WEST CENTRAL CONCORDIA PARISHES
SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3138 9201 3153 9201 3157 9172 3133 9171
      3133 9202 3138 9202
TIME...MOT...LOC 0234Z 268DEG 29KT 3143 9199

BK

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 7:30 PM CDTSevere Thunderstorm WarningJANSunflower15 min
Mar 27, 7:35 PM CDTSpecial Weather StatementJANWebster20 min
Mar 27, 7:39 PM CDTSevere Thunderstorm WarningJANChoctaw, Webster36 min
Mar 27, 8:09 PM CDTSpecial Weather StatementJANClay31 min
Mar 27, 9:23 PM CDTSpecial Weather StatementJANBolivar32 min
Mar 27, 10:22 PM CDTSevere Thunderstorm WarningJANAdams53 min
Mar 27, 11:07 PM CDTSevere Thunderstorm WarningJANFranklin, Jefferson38 min
Mar 27, 11:39 PM CDTSevere Thunderstorm WarningJANLamar21 min
Mar 27, 11:42 PM CDTSevere Thunderstorm WarningJANCopiah, Franklin, Jefferson, Lincoln48 min
Mar 28, 12:00 AM CDTSpecial Weather StatementJANLamar30 min
Mar 28, 1:12 AM CDTFlash Flood WarningJANAdams, Claiborne, Copiah, Franklin, Jefferson, Lawrence and 2 more2 hr
Mar 28, 2:22 AM CDTSpecial Weather StatementJANJasper, Smith28 min
Mar 28, 6:13 AM CDTSevere Thunderstorm WarningJANForrest, Lamar, Marion47 min
Mar 28, 6:47 AM CDTFlash Flood WarningJANForrest, Lamar, Marion118 min
Mar 28, 7:01 AM CDTFlash Flood WarningJANCovington, Jefferson Davis, Jones119 min
Mar 28, 10:16 AM CDTRiver Flood WarningJANJones5 days
Mar 28, 10:16 AM CDTRiver Flood WarningJANClarke36 hr
Mar 28, 12:42 PM CDTRiver Flood WarningJANCopiah, Simpson5 days
Mar 28, 12:42 PM CDTRiver Flood WarningJANLawrence6 days
Mar 28, 12:42 PM CDTRiver Flood WarningJANNeshoba5 days
Mar 28, 12:42 PM CDTRiver Flood WarningJANLeake3 days
Mar 28, 3:38 PM CDTFlash Flood WatchJANAdams, Claiborne, Clarke, Copiah, Covington, Forrest and 15 more11 hr
Mar 28, 6:38 PM CDTSevere Thunderstorm WarningJANWashington67 min
Mar 27, 8:30 PM CDTSpecial Weather StatementJANCatahoula30 min
Mar 27, 9:34 PM CDTSpecial Weather StatementJANConcordia31 min
Mar 27, 9:47 PM CDTSevere Thunderstorm WarningJANCatahoula, Concordia43 min
Mar 28, 12:50 AM CDTSpecial Weather StatementJANFranklin20 min
Mar 28, 6:53 PM CDTSpecial Weather StatementJANConcordia32 min

Nearby

Flash Flood Watches in Mississippi, 2014Flash Flood Watches in Louisiana, 2014Every flash flood watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.